MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 723-00-32E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : device not returned to the manufacturer.
 
Event or Problem Description
The following was reported: left primary thr (b(6) 2023.Readmitted via ed (b)(6) 2023 with wound redness and hip aspiration on the (b)(6) 2023.Staph aureus isolated.Revision surgery on the (b)(6) 2023 to rimfit/v40/biolox.Antibiotics (vancomycin, rifampicin, ciprofloxacin).
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving an exeter stem was reported.The event was confirmed by clinician review.Method & results: -device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: the available medical records were provided for a clinician review which noted that, " narrative: from the limited data, a patient with a prior tha and bilateral tka and a history of gout presented for a left tha.It was performed without complication using a piriformis sparing technique (sprint).There were no reported complications.The patent was discharged uneventfully.No additional pre or postoperative data were provided for review for the index procedure.The patient presented to the ed approximately 1 month later with pain, erythema, induration, and limited motion.He had very high inflammatory markers, crp 144, wbc 18.7.A hip aspiration was performed, and the fluid ultimately grew staph aureus.Infectious disease consultation was obtained, and a decision made to go back to the or for either a dair procedure or a revision.It appears that a single staged revision like procedure was performed however the femoral cement mantle was retained.The patient was treated with antibiotics.No additional information was provided from the hospital stay.On 04/05/2023, it was reported that the patient was walking with slight limp and 2 crutches.He had a nicely healed wound and his crp had decreased to 9 mg/l.No additional medical information was provided for review.Conclusion/assessment: the patient underwent a hybrid tha and 1 month later presented with a deep infection with staph aureus.The patient underwent revision surgery.Event confirmation: revision surgery for a deep infection was confirmed.Root cause: the root cause of the revision was a deep staph aureus infection." -device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot and sterile lot.Conclusions: it was reported that the patient's right hip was revised due to infection.The available medical records were provided to the consulting clinician for a review which noted that the presence of a postoperative periprosthetic joint infection was confirmed.The infection necessitated a revision surgery.No implant related hazards were identified.The root cause could not be determined because the devices were not returned for evaluation and insufficient information was provided.Further information is needed to investigate this event further.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance to applicable iso standards.A microbiological assessment was completed by microbiologist, stryker ireland who indicated: due to the nature of the organism isolated ¿ susceptible to various modes of sterilisation - and the sterilisation methodology employed by stryker, it is not probable that staphylococcus aureus could have originated from the implants.If additional information and/or device becomes available, this investigation will be reopened.The following devices were also listed in this report: device name#tridentii hemi cluster52e ; cat#702-11-52e ; lot#94405302 device name#6.5mm low profile hex screw 25mm ; cat#7030-6525 ; lot#xjre device name#6.5mm low profile hex screw 30mm ; cat#7030-6530 ; lot#x2vd device name#delta v-40 ceramic head 32/0 ; cat#6570-0-132 ; lot#97743203 device name#exeter v40 stem 44mm no 2 ; cat#0580-1-442 ; lot#g8387327 device name#exeter 2.5 i m plug 12mm ; cat#09390112 ; lot#m0846 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The following was reported: left primary thr (b)(6) 2023.Readmitted via ed (b)(6) 2023 with wound redness and hip aspiration on the (b)(6) 2023.Staph aureus isolated.Revision surgery on the (b)(6) 2023 to rimfit/v40/biolox.Antibiotics (vancomycin, rifampicin, ciprofloxacin).As per medical records: revision thr.4.5 weeks post primary thr with acute s aureus infection.Discussed at mdt for full revision retaining distal cement mantle.Post app excising old scar.Almost forming sinus.All debrided.Very contaminated all the way to joint.Post repair partially failed.

Brand Name
TRIDENT 0 DEG X3 INSERT 32E
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16783203
Report Number0002249697-2023-00403
Device Sequence Number5780979
Product Code LPH
UDI-Device Identifier07613327342499
UDI-Public07613327342499
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number723-00-32E
Device Catalogue Number723-00-32E
Device Lot NumberWH2055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age53 YR
Patient SexMale
Patient Weight91 KG